MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134302
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate since no lot number was provided, no device history record (dhr) review could be performed.Manufacture ref no: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a lasso® nav eco variable catheter, and at an unspecified point, the lasso catheter loop was stuck.No adverse patient consequences were reported.The issue of the lasso loop being stuck has been assessed as reportable.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
It was reported that a patient, underwent an ablation procedure with a lasso® nav eco variable catheter, and at an unspecified point, the lasso catheter loop was stuck.No adverse patient consequences were reported.Additional information was received on 11/9/2018 indicating the lot# 30053618l for the lasso® nav eco variable catheter.Corresponding fields of this report have been updated.We are working on the device history record (dhr), once we get more information it will be submitted in the supplemental.Manufacturer reference no: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient, underwent an ablation procedure with a lasso® nav eco variable catheter, and at an unspecified point, the lasso catheter loop was stuck.On 11/26/2018, the biosense webster inc.(bwi) failure analysis lab (fal) received the device for evaluation.Returned product looked normal.The date device returned to manufacture, device available for evaluation, and device returned to manufacture fields have been updated with: 11/26/2018, yes, and v.Additional information was received on 11/28/2018 indicating the expiration date and the device history record info.The expiration date field has been updated with: 5/14/2021.The device history record (dhr) for the lot number 30053618l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacture reference no: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient, underwent an ablation procedure with a lasso® nav eco variable catheter, and at an unspecified point, the lasso catheter loop was stuck.Additional information was received on 9/5/2018, indicating that the lasso® nav eco variable catheter was not in a fully contracted position when it was stuck.The pull wire broke and the tip was straight.The knob/piston was freely movable.There was no difficulty in removing the catheter.There was no ring or other physical damage observed at the distal end of the catheter.On 9/13/2018, additional information was received indicating the lasso® nav eco variable catheter has been discarded.Corresponding fields of this report have been updated.The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.Since no lot number was provided, no device history record (dhr) review could be performed.Manufacture ref no:(b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient, underwent an ablation procedure with a lasso® nav eco variable catheter, and at an unspecified point, the lasso catheter loop was stuck.No adverse patient consequences were reported.The investigational analysis was completed 1/6/2019.The device was visually inspected and it was found in good condition.Deflection testing was performed and it was found within specification.The catheter was deflecting correctly.Contraction testing was performed and the catheter failed.The lasso® nav eco variable catheter was observed deformed.However, the contraction was not observed stuck.The device was inspected under the x ray machine and the puller wire was found twisted with the internal wires on the lasso loop.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During the manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of damage from leaving the facility.The customer complaint cannot be confirmed since the contraction was not in a stuck position.The root cause of the internal wires twisted cannot be determined since there is evidence that the device was manufactured in accordance with documented specification and procedures, it could be related to the handling of the device during the procedure.Manufacture reference no: (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7764158
Report Number2029046-2018-01923
Device Sequence Number1318850
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Catalogue NumberD134302
Device Lot Number30053618L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer09/05/2018
11/09/2018
11/26/2018
01/06/2019
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date09/28/2018
11/20/2018
12/18/2018
01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1